MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens was removed in the initial surgery.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens was observed torn while inserting into the eye which was removed in the same surgery.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation, returned to manufacturer on: 1/16/2018.Device evaluation: the sample was evaluated.The plunger was fully advanced and locked as required for product preparation.There was no assembly issues identified.No damage on the cartridge was observed.There was no viscoelastic residue observed inside the cartridge.The lens was received out of the device and it was observed cut in two.Based on the inspection the complaint was verified.However, it cannot be confirmed if the lens was torn or it was cut due to the removal process performed.Therefore, it is not possible to confirm if the defect observed is related to manufacturing, as the reported lens was handled and implanted.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7174033
Report Number2648035-2018-00054
Device Sequence Number16367812
Product Code HQL
UDI-Device Identifier05050474558090
UDI-Public(01)05050474558090(17)200114
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/14/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1